• question-icon

    What do my lab test reports indicate?

default
Posted on Thu, 20 Jul 2017 in Digestion and Bowels
Question: I have recently been diagnosed with prescription drug hepatitis by a gastroenterologist. This diagnosis was based on blood work, abdominal ultrasound and a liver biopsy. There was some concerns that i might have autoimmune liver disease, but this dx has been ruled out. I was taking celebrex, pravastatin and amlodipine. I stopped taking the first two drugs in january. My liver enzymes remained quite elevated through April so my PCP sent me to the gastroenterologist. I gad no other symptoms of luver disease. I am not taking any medication at this time as my gastroenterologist wants my liver to recover from hepatitis. My blood pressure is running 130/84 range, but it has been higher in the past. A cardiologist diagnosed me with hypertension and prescibed the amlodipine. I would like some suggestions for antihypertensive drugs that are less toxic to the liver so that i could discuss these options with my PCP. I know atenolol is one possibility, but i am concerned about the fatigue side effect. I am quite active, work out a lot and not overweight. At 65, i want to remain active. I am an RN but my area if expertise is psychiatric. Thank you for you help.
doctor
Answered by Dr. Lekshmi Rita Venugopal 2 hours later
Brief Answer:
Management of hypertension with drug induced hepatitis

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic

Most anti hypertensive medications are safe for liver.
ACE inhibitors like captopril, angiotensin receptor blockers like losartan have lesser incidence of Acute liver injury in.comparison to beta blockers like atenolol, metoprolol.
However, there are case reports showing that ACE inhibitors/angiotensin receptor blockers causing liver toxicity (in less than 2% of cases).

Since your blood pressure is currently only 130/84 I would recommend not taking any medications until.your liver recovers completely.
Blood pressure less than 140/90 (if you are non diabetic) is considered normal.
You can follow DASH diet(dietary approach to stop hypertension).DASH diet includes eating more vegetables fruits, low fat diary, limiting saturated fat,sugars,sodium intake etc.
Daily exercising, avoiding smoking and alcohol.is also important.

Hope this answers your question
Please address further questions here
Regards
Dr.Lekshmi
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3186 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Drug induced hepatitis

doctor1 MD

I'm 51 year old woman. Excellent health, little to moderate alcohol consumption. Take 50 mg of sertraline . Nothing else. Very surprised at routine...

doctor1 MD

I was on TB treatment for 14 days and then liver tests showed elevated enzymes and Dr stopped medication for 4 days. Is this normal to stop the...

doctor1 MD

Sir, My mother suffered from pleural effusion about two months ago. She was treated with AKT4 kit but after a week of taking that she sufferred...

Get personalised answers from verified doctor in minutes across 80+ specialties

198 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Lekshmi Rita Venugopal
  • Q - Suggest treatment for chronic rhinosinusitis

  • Q - Suggest treatment for chronic constipation

  • Q - What causes severe muscle and upper body pain?

  • Q - Suggest remedies for delayed menstrual bleeding

  • Q - What causes intermittent sharp pain in the groin area while walking?

  • Q - Suggest ways to deal with behavioral volatility and emotional outbursts...

  • Q - Suggest treatment for pinched nerve spasms in the shoulders, neck and arms

  • Q - What do itchy rashes on the legs indicate?

  • Q - Suggest treatment for rashes between leg and scrotum

  • Q - What are the interactions when Bisoprolol, Amlodipine, Lisinopril and...

backtotop2